MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE ATLAS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE ATLAS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS1037
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Energy Output Problem (1431); Peeled/Delaminated (1454)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted damage to the wires of the device.Functional testing found that without receiving the device, a detailed investigation could not be performed for the reported complaint.It was reported that the hand switch was not reacting to the activation and there was a mechanical failure of the knife when pushing the trigger.The wire is cut and sticking out.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, during procedure, the hand switch was not reacting to the activation and there was mechanical failure of the knife (jaw) when pushing the trigger.Photo observation shows that the wire is cut and sticking out.There was no coagulation.The second ligasure after 2 coagulations the jaws clamped the tissue and would not release, after a few clicks the jaws opened and the instrument stopped working.It failed operation and something inside broke.As a result, the patient started bleeding (200 ml) and they had to stop it.To stop the bleeding a clip was placed and the vessel was clamped.Since the patient already had anemia, two doses (500 ml) was administered during the operation as planned.Another ligasure was used successfully with the same generator.
 
Additional Manufacturer Narrative
D10 concomitant products: vlft10gen, vlft10gen ft series energy platformx1 (serial#: unknown), unknown ligasur, unknown ligasure instrument (lot#: unknown) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted there was damage to the wires of the device.Functional testing found that without receiving the device, a detailed investigation could not be performed for the reported complaint.It was reported that the hand switch was not reacting to the activation, and there was a mechanical failure of the jaw.Wire was broken and exposed.The reported issues was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during procedure, the handswitch was not reacting to the activation and there was mechanical failure of the knife (jaw) when pushing the trigger.Photo observation shows that the wire is cut and sticking out.There was no coagulation.The second ligasure after 2 coagulations the jaws clamped the tissue and would not release, after a few clicks the jaws opened and the instrument stopped working.It failed operation and something inside broke.As a result, the patient started bleeding and they had to stop it.Another ligasure was used successfully with the same generator.

Brand Name
LIGASURE ATLAS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23370317
Report Number3006451981-2025-00114
Device Sequence Number18360398
Product Code GEI
UDI-Device Identifier10884524001630
UDI-Public(01)10884524001630(17)280417(10)S23D0012
Combination Product (Y/N)N
Initial Reporter CountryKG
PMA/510(K) Number
K010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLS1037
Device Catalogue NumberLS1037
Device Lot NumberS23D0012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown